ISSN: 1301-2193 E-ISSN: 1308-9846
  • Turkish Journal of
    Endocrinology and Metabolism
CASE REPORT

Severe Lipodystrophy and Gynecomastia in a Male Patient on Lopinavir-based Second-line Antiretroviral Therapy
Şiddetli Lipodistrofi ve Jinekomastisi Olan Erkek Hastada Lopinavir Tabanlı İkinci Basamak Antiretroviral Tedavi
Doi: 10.25179/tjem.2017-56570 - Makale Dili: EN
Turk J Endocrinol Metab 2018;22:208-212
ABSTRACT
With the introduction of highly active antiretroviral therapy, there has been a dramatic improvement in the clinical course of patients with human immunodeficiency virus infection and acquired immune deficiency syndrome. However, the favorable virological, immunological, and clinical profile of highly active antiretroviral therapy comes at the cost of some common and, at times, severe metabolic adverse effects such as dyslipidemia, body fat dysregulation/lipodystrophy, insulin resistance, and diabetes mellitus. We describe a case of a male patient from North India who developed similar adverse effects including gynecomastia while on the protease inhibitor lopinavir; the mention of such case is rare in the existing literature.
ÖZET
Yüksek etkinlikli antiretroviral tedavinin kullanıma girmesiyle birlikte insan immün yetmezlik virüs enfeksiyonu ve kazanılmış immün yetmezlik sendromu olan hastaların klinik seyirlerinde dramatik bir iyileşme olmuştur. Ancak, Yüksek etkinlikli antiretroviral tedavinin olumlu virolojik, immünolojik ve klinik profiline karşılık sık rastlanan ve kimi zaman da şiddetli olabilen dislipidemi, vücut yağ disregülasyonu/lipodistrofi, insülin direnci ve diabetes mellitus gibi bazı metabolik yan etkiler ortaya çıkmaktadır. Bu çalışmada, bir proteaz inhibitörü olan lopinavir ile tedavi edilmekte iken, jinekomasti de dâhil benzer advers etkiler gözlediğimiz kuzey Hindistanlı bir erkek hasta, güncel literatürde az rastlanmasından dolayı sunulmuştur.